Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2003, 12:00 PM CDT for Columbia County, Nevada County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2003, 12:00 PM CDT (17:00 UTC)
- Expired
- May 5, 2003, 1:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Columbia County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 10:40 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3415 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 18.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 051700
SVRSHV
ARC027-099-051800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 5 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
NEVADA COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 100 PM CDT
* AT NOON CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF BODCAW...OR ABOUT
8 MILES EAST OF LEWISVILLE...MOVING NORTHEAST AT 50 MPH.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
NEVADA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 100 PM CDT.
LAT...LON 3381 9313 3353 9311 3331 9341 3342 9335
3353 9347
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:00 AM CDT, 1 hour earlier.
Area forecast discussion, May 5, 11:00 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT MON MAY 5 2003 UPDATED ZONES ALREADY SENT TO HEADLINE TORNADO WATCH ACROSS NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA AND MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. UPPED POPS SLIGHTLY TO MATCH ONGOING WEATHER. 13 .SHV...TORNADO WATCH IN EFFECT UNTIL 400 PM...ARZ050-051-059>061-070> 073-LAZ001>006-012>014-OKZ077-TXZ096-097-108>112-124>126-136>138.
Hazardous weather outlook, May 5, 12:00 PM CDT, 0 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIRMASS TO PRODUCE SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. VERY STRONG WINDS ALOFT COMBINED WITH SUFFICIENT LOW LEVEL WIND SHEAR WILL RESULT IN SOME OF THE THUNDERSTORMS LIKELY BECOMING TORNADIC. ISOLATED TORNADOES THAT FORM LATER THIS AFTERNOON COULD BE SIGNIFICANT IN STRENGTH AND LONG LIVED AS MID AND UPPER LEVEL ATMOSPHERIC WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TONIGHT. THIS TORNADO AND HAIL THREAT WILL CONTINUE INTO THE EVENING AND EARLY OVERNIGHT HOURS BEFORE DIMINISHING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS DURING THE DAY TUESDAY...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AS A WARM AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 5, 11:01 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1101 AM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1022 AM WINNSBORO TX 1.75 INCH HAIL
05/05/03 WOOD REPORTED BY AMATEUR RADIO.
1027 AM LEESBURG TX 1.00 INCH HAIL
05/05/03 CAMP REPORTED BY TRAINED
SPOTTER.Local storm report, May 5, 11:16 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1116 AM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM SCOGGINS TX 1.75 INCH HAIL
05/05/03 FRANKLIN REPORTED BY GENERAL
PUBLIC.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:23 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 52 min |
| May 5, 11:41 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 49 min |
| May 5, 1:23 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Nevada | 37 min |
| May 5, 3:19 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 41 min |
| May 5, 3:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 48 min |
| May 5, 3:45 PM CDT | Tornado Warning | SHV | Howard | 30 min |
| May 5, 3:57 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 63 min |
| May 5, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 50 min |
| May 5, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 38 min |
| May 5, 5:22 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 53 min |
| May 5, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.